Aa
A
A
Close
Avatar universal
Horrible Headaches
About 8 weeks ago, I visited my doctor for my very painful headaches I was diagnosed with hypothyroidism and I have been on medications ever since. My TSH was 59.10. My T3 & T4 were low. The doctor believes I have Hashimotos because my numbers are very high. The issue I have is my headaches are not getting any better. My headaches are day and night! The doctor said that the headaches should be getting better, but they aren't. Should I be worried about something else? The  headaches are throbbing and sometimes feels like my head is on fire. Do you think these correlated to the Hashimoto's or not?
Cancel
4 Answers
Page 1 of 1
Avatar universal
Do you drink plenty of water?  Dehydration with Hashi's may cause bad headaches.  Make sure you are getting enough water every day.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
158939 tn?1274918797
Did they do an ultrasound on your thyroid?  It is possible, since Hashi's often causes thyroid swelling, that your thyroid and/or thyroid nodules are pressing on muscles and nerves causing a headache.  It might not hurt to also request a head MRI to see if your pituitary is okay.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
168348 tn?1379360675
Recently my 9yr old son had a relentless headache and a small boil on his neck (side of neck) and the Ped said the headache was from internal pressing of the boil on a muscle!  In his case the headache went away when the boil got smaller ..... but I feel awful for you and trust your instincts and stay on top of this,

Cheryl
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Your headaches sounds very familiar!  I have been diagnosed as having hyperthyroidism so for about 3 weeks I felt fine and getting really finer but then in the 4th week, I was itchy all over and when I passed that, the headaches started.  They were dull and inconsequential at first up to really excruciating.  They seemed to be coming from my teeth radiating to my forehead.  I went to my Endo and he said they weren't side effects of Tapazole which I was taking.  So I went to the dentist and they found an impacted tooth.  So I decided to have it removed thinking it was the cause.  4 days after surgery, the same headaches came back after the painkiller would wear off.  I realized I made a mistake.  I went to see an eye doctor and as usual, they couldn't find anything wrong.  Fortunately, my sister saw online that headaches are a common side effect of Tapazole.  Imagine the torturous surgery I had to go through with my teeth not to mention the enormous expense? and it was really caused by Tapazole overdose?  I'm now off Tapazole for 5 days and the headaches are lessening.  No need for pain killer during the day.  Arthritic pains almost all gone and hopefully at night I'll be able to sleep without pain killer.  Hope this helps.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources